Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 355, NWS Jackson, MS

July 15, 2006Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2006, 2:43 PM CDT for Clarke County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2006, 2:43 PM CDT (19:43 UTC)
Expired
Jul 15, 2006, 3:15 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 2:55 PM CDTTSTM WND DMG3 Sw Quitman, MSA FEW TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 151943
SVRJAN
MSC023-152015-
/O.NEW.KJAN.SV.W.0355.060715T1943Z-060715T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SAT JUL 15 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF QUITMAN

* UNTIL 315 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  QUITMAN...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CLARKE COUNTY AT 300 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3213 8847 3201 8886 3183 8889 3190 8849

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:00 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 15, 1:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SAT JUL 15 2006

.DISCUSSION...
DECIDED TO GO AHEAD WITH HEAT ADVISORY FOR NORTHERN PORTIONS. HEAT
INDICES ALREADY 105-110. QUICK LOOK AT MAV MOS MINS FOR TONIGHT
CONTINUE TO BE SIMILAR TO PREVIOUS RUN WITH COOLER VALUES THAN WHAT
IS ACTUALLY OCCURING. MID/UPPER 70S FOR NORTHERN ZONES STILL LOOK
REASONABLE FOR TONIGHT.

/GRG/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042.

LA...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR LAZ007-LAZ008-LAZ009.

AR...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR ARZ074-ARZ075.

&&
Hazardous weather outlook, Jul 15, 1:18 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT SAT JUL 15 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161818-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
118 PM CDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AFFECT PORTIONS OF
NORTHEAST LOUISIANA AND MISSISSIPPI THIS AFTERNOON INTO THIS
EVENING...MAINLY ALONG AND SOUTHEAST OF A WINNSBORO
LOUISIANA...TO KOSCIUSKO MISSISSIPPI...TO COLUMBUS LINE. STRONG
THUNDERSTORMS GENERATING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH...AND LOCALLY HEAVY DOWNPOURS
WILL BE POSSIBLE.

A MINOR UPPER DISTURBANCE WILL DROP SOUTH INTO THE REGION
THROUGHOUT THE REST OF THE DAY...HELPING GENERATING THUNDERSTORMS
WITHIN A HOT...MOIST AND UNSTABLE AIRMASS ACROSS THE REGION.
RELATIVELY WARM MID LEVEL TEMPERATURES WILL LIMIT THE POTENTIAL
FOR SEVERE WEATHER...BUT STRONG CONVECTION PRODUCING THE
ABOVE-LISTED CONDITIONS WILL BE OBSERVED IN SOME AREAS.

...FLOODING...
THE COMBINATION OF A MOIST AIRMASS AND RATHER LIGHT ATMOSPHERIC
WINDS WILL ALLOW CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS
TO DRIFT SOUTHEAST ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI
THROUGH THIS AFTERNOON. THE MAIN AREAS AFFECTED WILL LIE ALONG
AND SOUTHEAST OF A BUDE...TO BRANDON...TO MACON LINE WHERE LOCAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN AN HOURS TIME ARE POSSIBLE.
SUCH RAIN AMOUNTS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING
ISSUES...BUT QUICK AND TEMPORARY PONDING OF WATER MAY BE
OBSERVED.

...SEASONAL THREATS...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE THIS AFTERNOON TO
RESULT IN HIGH HEAT INDEX VALUES OVER MUCH OF THE ARKLAMISS. HEAT
INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN TODAY FOR MUCH OF
THE AREA. HOWEVER...AREAS ALONG AND NORTH OF A BASTROP
LOUISIANA...TO YAZOO CITY...TO COLUMBUS MAY EXPERIENCE HEAT INDEX
VALUES IN THE 105 TO 110 RANGE.

A HEAT ADVISORY HAS BEEN HOISTED THROUGH TOMORROW MORNING FOR
THESE LATTER AREAS AS THE COMBINATION OF AFTERNOON HEAT AND WARM
ANTICIPATED TEMPERATURE MINIMUMS TONIGHT WILL POSED AN INCREASED
RISK OF HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S
SUNDAY AND MONDAY AFTERNOONS. THE COMBINATION OF THE HOT
TEMPERATURES AND HIGH HUMIDITY LEVELS WILL RESULT IN HIGH HEAT
INDEX VALUES. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 EACH
AFTERNOON. PERSONS VENTURING OUTDOORS FOR EXTENDED PERIODS OF
TIME DURING THE AFTERNOONS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY...JULY 22ND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:40 PM CDTHeat AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more27 hr
Jul 15, 12:48 PM CDTSevere Thunderstorm WarningJANKemper27 min
Jul 15, 1:41 PM CDTSevere Thunderstorm WarningJANNewton34 min
Jul 15, 3:01 PM CDTSevere Thunderstorm WarningJANSimpson29 min
Jul 15, 3:10 PM CDTSevere Thunderstorm WarningJANLowndes35 min
Jul 15, 3:21 PM CDTSevere Thunderstorm WarningJANJefferson Davis24 min
Jul 15, 3:50 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.